I am on Paxil, very low dose starting 2.5mg. I think it helps with the MAV symptoms and also is used for depression/mood. Are the doses different for MAV than for depression? I am taking Nori starting at 5mg. Been on it for a week. That is for the dizzy, I think. Does Nori also work for depression? Isn’t it an antidepressant? So, am I taking two antidepressants? Which one will help MAV and which one will help depression? OH, I’m also on 180 verapamil and have been for 5 months. That was for getting rid of headaches, I think. Anyway, it did the job. I could use some of your expertise on these subjects, anyone? Meredith
Paxil is usually a 20mg dose for depression/anxiety. The therapeutic dose is the one that works for YOU…it might be 2.5 (scott) or 10 or 20. These meds aren’t about how big we are, it’s about how we metabolize them. Nori is an antidepressant, yes, but a different kind. It’s molecurarly different, and also hit the neurotransmitter norephineprihine heavier than it hits serotonin. (norepinephrdine is the gas…serotonin is the brakes so to speak). Paxil just hits the serotonin. Nori also does some other stuff, as do all the tricyclic antidepressants. THey were the first of their kind, and then the newer antidepressants came along with less side effects (presumably)…but they are all useful for many things…like pain, depression, anxietyi, insomnia, migraine etc…
How are you feeling?
So good to hear from you this morning. Thanks for the information. You mentioned that Nori and maybe Ami were the first of the tricyclic antidepressants, but that there are newer antidepressants now with less side effects perhaps?? Do you know what those newer ones are?
I am getting along pretty well on 2.5 mg Paxil and 5 mg Nori for the last 7-8 days. Feeling more stable and less "sick". Just this morning, I feel alot more dizzy and what I call "buzzy" in my head. Don't know why. I am staying on the 2.5 Paxil for one month then upping it to 5mg. The Nori I will stay on for another few days, then go up to 7.5mg. I think it works best for ME,to go very slow. I think I might be the oldest person on this forum. ( ha!) I think I need to treat myself more gently. I see some of the younger gals are taking such high doses. I don't think I could tolerate it. It's strange enough that I even have MAV, at my age. Dr. Hain said it was unusual for me to get this illness at such a late date. Kelley, you have been such a help. You are a dear girl. I hope you are getting along well and feeling good. How's Rocky doing? Head scratch from Meredith. xoxo
I’m scratching Rocky’s head as I always do when I’m on the computer…it’s our ritual. Oh boy!
So, in answer to your question:
Yes, Ami and Nori are the first generation of antidepressants. Actually Nori is the metabolised version of Ami…they are very, very close. The second generation of antidepressants are the SSRI’s, which means selective serotonin reuptake inhibitors. So in essense it means when your body releases serotonin, it’s reuptake is inhibited so it stays in the body longer.
Those meds are Prozac, Celexa, Lexapro, Paxil and Zoloft…and Luvox…which doesn’t get a lot of use from what I hear. Then the others like Effexor and Cymbalta are combining serotonin AND norephinephrine reuptake inhibition (SNRI)…
since you are on Nori and Paxil…you are getting both your sero and norephinephrine tweaked. I get the same from Cymbalta.
There are other affects these meds have, but even the packaging says “It is not known how this medication works”…it’s funny and a bit scary, but true! They (doctors and pharmacist et al) just know that they work for the most part…
That’s your morning lesson in medication lol
Remember I mentioned that I felt kind of buzzy and dizzy this morning early? Well, I found a Nori pill on the floor in the carpet, right where my husband stands when he hands me my pills at night. He said he likes to be in charge of giving me the pills, so I let him. Anyway, so last night I did NOT talke the Nori. This morning , I was a bit dizzier than normal and as the morning progressed, I got worse and worse, until I could hardly stand it. THEN I found the pill. I wonder if that dizzy, awful feeling could have been “withdrawl” from Nori, even after only missing one dose?? The reason I think so, is that we decided I should go ahead a take the pill, ( it was about 10 am when I took it, and I usually take it at night about 10pm) and I took a Lorazapam to help with the really terrible feeling of buzzing and dizzy and sick feelings. I laid back in my chair for about an hour and the feelings started to go away, and by afternoon, I was ok again. Amazing that you can have withdrawl symptoms from missing one dose? wow…!!! Hope the dogs enjoyed their road trip. My Sonny ( golden retriever) jumps in the backseat, but hangs his head over the seat and snuggles in my neck while I am driving. It’s SO sweet, that it makes me want to take a drive, just for that. ha! xoxo meredith